MAUDE Adverse Event Report: DEPUY SYNTHES SPINE 2.4 DRILL; BIT, DRILL

DEPUY SYNTHES SPINE 2.4 DRILL; BIT, DRILL
Model Number 288301024
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 03/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Date j&j became aware: (b)(4) 2018.Date of event: (b)(6) 2018 name of reporter: (b)(6).Hospital name: (b)(6).Hospital town: (b)(6).Product: mountaineer adjustable drill bit.Lot/batch/exp: - did the event happen during a procedure? yes.Were you in the procedure at the time of the event? yes.Was the product being used in a clinical trial? no.Event outcome/how was it managed? had to remove piece of broken drill from the bone of the patient.Was there a patient impact or was the procedure due to the failure? no has the reporter facility indicated there may be legal action? no is the product available for return? yes please give a detailed explanation of the event: drilling into the patients bone to prep for a screw, has drilling the drill bit snapped into the patients bone and remained in the bone.Has to be removed.Was a critical patient in a trauma case.Broken piece has been removed from patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was not returned for evaluation.A review of the device history record could not be performed as the lot number is unknown.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.Without the return of the device, we are unable to confirm the reported issue or identify the root cause.As no systemic trends were found, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4 DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7440907
Report Number1526439-2018-50381
Device Sequence Number1636880
Product Code HTW
UDI-Device Identifier10705034221151
UDI-Public(01)10705034221151
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number288301024
Device Catalogue Number288301024
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/23/2018
Supplement Date Received by Manufacturer05/04/2018
Initial Report FDA Received Date04/18/2018
Supplement Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1